Wednesday, April 23, 2014

Thursday, November 29, 2012 Jean, Community Member, asks

Q: I am on Prednisone 30mg day and Methotrexate 15mg once a week. I have severe muscle spasms in hands/legs/feet. Any suggestion to relieve them. medication ect.

Answer This
Answers (3)
Lisa Emrich, Health Guide
11/29/12 5:32pm

Hi Jean,

Knowing what to take/do to relieve your muscles spasms depends upon their cause.  Spasms could be caused by neurological problems, rheumatological problems, or even by vitamin deficiencies.  Tell your doctor about the spasms and any other symptoms you may be having so that you both can find a solution.

Reply
Lene Andersen, Health Guide
12/ 5/12 3:13pm

There are a number of things you can do to relieve muscle spasm. Talk to your doctor about muscle relaxants, such as cyclobenzaprine (Flexeril). Taking the supplement magnesium before you go to bed may also help relieve muscle spasms, although it may not be enough if your spasms are severe. It's always a good idea to speak to your GP before adding new supplements.

 

However, before you start treating your muscle spasms, you may want to and take a step back. How long have you take methotrexate? Did the muscle spasms start before or after you started this medication? You have them all the time or more right around the time you take methotrexate? Muscle spasms may be a fairly rare side effect of methotrexate. If you think the two are connected, I recommend that you talk to your rheumatologist about your symptoms and the impact they're having on your life. You may be able to treat the spasms with muscle relaxants - it's certainly worth a try. Down the road, if treating the spasms don't result in a manageable level of pain, you may want to talk you rheumatologist about trying another medication.

 

Good luck! Please keep us posted on what happens?

Reply
Jean, Community Member
12/ 9/12 9:25am

the muscle spasms started with the taking of Predisone. On predisone for Giant Cell Arteritis .  the RA doctor added the Methorexate in order to lower the predisone dose due to the many side effects. Thanks

 

 

Reply
Lene Andersen, Health Guide
12/10/12 8:21pm

did you have a chance to check the suggestions on Facebook?

Reply
Lene Andersen, Health Guide
12/ 5/12 9:37pm

Hi Jean,

 

We posted your question on the RAHealthCentral Facebook page, asking people if they had any ideas or tips for you. Pop on over to see the replies.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Jean, Community Member— Last Modified: 12/10/12, First Published: 11/29/12